Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 22, 2000, 6:31 PM CST for Mitchell County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 22, 2000, 6:31 PM CST (00:31 UTC)
- Expired
- Mar 22, 2000, 7:15 PM CST
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mitchell County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 1:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
416
WUUS54 KMAF 230031
SVRMAF
TXC335-230115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
631 PM CST WED MAR 22 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MITCHELL COUNTY IN TEXAS
* UNTIL 715 PM CST
* AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER CUTHBERT...MOVING NORTH AT 25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CUTHBERT...WESTBROOK...LORAINE AND COLORADO CITY.
LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED
AREA.
A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA.
LAT...LON 3240 10115 3228 10100 3234 10072 3250 10068
3252 10114What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:00 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Mar 22, 2:00 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CST WED MAR 22 2000 LATEST KMAF 88D SHOWS CONVECTION ALREADY FIRING JUST N OF MIDLAND AND W-E WARM FRONT ALONG EDGE OF CLOUD SHIELD...AS WELL AS OVER PECOS CO. KMAF CUSTOM 18Z MODIFIED SOUNDING SHOWS VERY UNSTABLE AIRMASS IN PLACE W/SWEAT INDICES ABOVE 400 AND WET BULB ZEROS AROUND 10 KFT. COULD SEE A TORNADO OR TWO IN ERN CWA BEFORE THE DAY IS OUT...AND LARGE HAIL IS LIKELY. PLEASE SEE SEL8 AND SWODY1 FOR FURTHER DETAILS. AM DEBATING FFW FOR AREAS THAT GOT CLOBBERED LAST NIGHT...BUT WILL OBSERVE STORM DEVELOPMENT FIRST...AS MOTION MAY BE TOO FAST. WILL ISSUE AN NPW FOR THE GUADALUPES AS LOW KICKS OUT AND PASSES DIRECTLY OVER TONIGHT. ALSO...W/COLD CORE DIRECTLY OVER THE GUADALUPES...CANNOT RULE OUT -SHSN ABOVE 6 KFT 1ST PD. AFTER LOW EXITS AREA...GOOD WRLY DOWNSLOPE CONDITIONS WILL ENSUE ...PUNCH ALL MSTR EWD...AND FOR WARM TEMPS OVER THE NEXT FEW DAYS. NEXT SYSTEM ADVERTISED FOR MONDAY...BUT LOOKS FARTHER N THAN THIS ONE. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 51/76/46/79 6-00 LSA 41/72/36/75 8-00 E41 52/75/47/78 6-00 6R6 65/83/57/84 5-00 MRF 36/70/35/73 5-00 CNM 45/75/44/78 6-00 .MAF... TX...HIGH WIND WARNING IN EFFECT 3/23/06Z-3/24/00Z FOR TXZ258. NM...HIGH WIND WARNING IN EFFECT 3/23/06Z-3/24/00Z FOR NMZ027.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:01 PM CST | Severe Thunderstorm Warning | MAF | Upton | 44 min |
| Mar 22, 6:06 PM CST | Tornado Warning | MAF | Glasscock | 24 min |
| Mar 22, 6:24 PM CST | Tornado Warning | MAF | Upton | 51 min |
| Mar 22, 6:29 PM CST | Tornado Warning | MAF | Glasscock | 46 min |
| Mar 22, 6:39 PM CST | Tornado Warning | MAF | Mitchell, Scurry | 36 min |
| Mar 22, 6:49 PM CST | Severe Thunderstorm Warning | MAF | Crane | 56 min |
| Mar 22, 6:59 PM CST | Severe Thunderstorm Warning | MAF | Midland | 46 min |
| Mar 22, 7:02 PM CST | Tornado Warning | MAF | Howard, Mitchell | 43 min |
| Mar 22, 7:16 PM CST | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Mar 22, 7:18 PM CST | Severe Thunderstorm Warning | MAF | Glasscock | 57 min |
| Mar 22, 7:29 PM CST | Tornado Warning | MAF | Mitchell | 61 min |
| Mar 22, 7:40 PM CST | Flash Flood Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 3 hr |
| Mar 22, 7:41 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Mar 22, 7:41 PM CST | Tornado Warning | MAF | Glasscock | 49 min |
| Mar 22, 7:55 PM CST | Severe Thunderstorm Warning | MAF | Crane | 50 min |
| Mar 22, 8:15 PM CST | Severe Thunderstorm Warning | MAF | Ector | 30 min |
| Mar 22, 8:23 PM CST | Severe Thunderstorm Warning | MAF | Midland | 67 min |
| Mar 22, 8:31 PM CST | Severe Thunderstorm Warning | MAF | Upton | 59 min |
| Mar 22, 8:53 PM CST | Severe Thunderstorm Warning | MAF | Mitchell | 67 min |
| Mar 22, 9:30 PM CST | Severe Thunderstorm Warning | MAF | Upton | 45 min |
| Mar 22, 9:33 PM CST | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Mar 22, 9:59 PM CST | Severe Thunderstorm Warning | MAF | Reagan | 46 min |
| Mar 22, 10:12 PM CST | Severe Thunderstorm Warning | MAF | Midland, Upton | 48 min |
| Mar 22, 10:17 PM CST | Tornado Warning | MAF | Reagan | 43 min |
| Mar 22, 10:26 PM CST | Tornado Warning | MAF | Glasscock, Howard | 49 min |
| Mar 22, 10:57 PM CST | Severe Thunderstorm Warning | MAF | Upton | 48 min |
| Mar 22, 11:00 PM CST | Flash Flood Warning | MAF | Borden, Crane, Glasscock, Howard, Midland, Mitchell and 4 more | 4 hr |
| Mar 22, 11:10 PM CST | Tornado Warning | MAF | Glasscock | 50 min |
| Mar 22, 11:58 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 47 min |
| Mar 23, 12:16 AM CST | Tornado Warning | MAF | Reagan | 44 min |
| Mar 23, 12:50 AM CST | Severe Thunderstorm Warning | MAF | Gaines | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.